MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 22G X 8 CM WITH GUARDIVA AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 22G X 8 CM WITH GUARDIVA AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refz1191 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "perfectly in the center of the vessel.Advanced wire without resistance and advanced catheter threaded without resistance at the very end slight resistance.Went to safety the needle and resistance.Couldn¿t pull back.Hub of catheter broke from catheter.Had to use forceps to get needle and guide wire out.Catheter stuck in patient forearm.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged midline catheter was confirmed.The product returned for evaluation was one 22ga x 8cm powerglide pro midline catheter assembly.The catheter had been advanced and the safety mechanism was engaged over the needle tip.The catheter shaft exhibited a complete break dust distal of the molded joint.The distal catheter fragment was not returned for evaluation.The break site appeared irregular.Microscopic inspection of the break site revealed a partially glossy and partially dully granular fracture surface.The break exhibited a tapered profile.The break features were consistent with the catheter being damaged by contact with the introducer needle tip.Such damage can occur if the catheter is pulled back onto the needle and if the needle is re-inserted following catheter advancement.
 
Event or Problem Description

Brand Name
FULL KIT 22G X 8 CM WITH GUARDIVA AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14518128
Report Number3006260740-2022-01967
Device Sequence Number15112106
Product Code FOZ
UDI-Device Identifier00801741140594
UDI-Public(01)00801741140594
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF122088PT
Device Lot NumberREFZ1191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer07/29/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown